MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL POOL; IH-CELL POOL; 10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL POOL; IH-CELL POOL; 10 ML
Catalog Number 814060100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that one result was called negative by the ih-1000 sn (b)(4) when using ih-cell pool, although it looked visually like a +/- reaction.The customer stated that the pellet looked uneven.The sample was also tested on the ih-1000 sn (b)(4) and yielded a 1+ positive reaction.The customer did not provide the complaint sample for investigational testing but announced to ship the affected patient sample.Our quality control laboratory is still waiting for the patient sample.In the meantime, our quality control laboratory team tested their retention sample of the supposedly defective lot ih-cell pool on ih-1000.The testing was performed with several weak reaction antibodies and controls.All positive and negative reactions were correct.They were correctly evaluated.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The investigation of the affected ih-1000 instrument is still ongoing.
 
Event or Problem Description
The customer reported that one test result was called negative by the ih-1000 sn (b)(6), although it looked visually as +/-.The customer stated that the pellet looked uneven.The sample was also tested on the ih-1000 sn (b)(6) and yielded a 1+ positive reaction.The customer used ih-cell pool for his testing.The customer did not provide the complaint sample ih-cell pool fr investigational testing but he provided the patient sample that had caused discrepant results.Within the shelf life of the supposedly defective lot, our quality control laboratory team tested their retention sample on the ih-1000.The testing was performed with several weak reaction antibodies and controls.All positive and negative reactions were correct.They were also correctly evaluated by the instrument.We did not observe any false negative reaction.At the time we received the patient sample the supposedly defective lot was expired.So our quality control laboratory tested the patient sample, donor samples and weak reacting antibodies (anti-d, anti-k, anti-fy(a) and 2 x jk(a)) with two lots of ih-cell pool on ih-1000.The patient sample showed clearly negative results with both lots.The weak reaction antibodies and the donor samples showed correct results.The evaluation of the instrument was also completely correct.Additionally, the patient sample was tested in further methods.Due to the small amount of patient material the tests were performed with biotestcell 1&2 and biotestcell pool.An auto control could not be performed, because the red blood cells of the patient were not provided, only the plasma.Based on the results in the isotonic saline test in the cold and the enzyme test with bromelin there was a well-founded suspicion for a cold auto or allo antibody.Whether the weak positive reactions in the peg-iat were caused by a specific respectively transfusion-relevant antibodywould only be clarified by further testing.But further tests were not possible, because the patient sample was exhausted.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Trace fileds and data bases of the affected instrument ih-1000 were provided for investigation and analyzes for any issue relevant anomalies.One test reaction looked not clean negative but was near to the "?" interpretation.As the sharpness was too low, this could affect the algorithm image analyses of the wells.A field service engineer adjusted the clearness from 10 to 68 per the job aide.Based on the investigation the complaint was classified as confirmed upp.The negative interpretated result of ih-1000 sn (b)(6) was due to the mixture of low sharpness, limitation of algorithm and suspected cold-reactive antibody.The reaction was not as positive as on the ih-1000 sn (b)(6), but nevertheless it did not clearly look negative, although the instrument called it negative.Based on the outcome of the investigation for the ih-1000 sn (b)(6) we highly recommended correcting the sharpness and checking the camera.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL POOL
Common Device Name
IH-CELL POOL; 10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key12810994
Report Number9610824-2021-00076
Device Sequence Number5548150
Product Code QHT
UDI-Device Identifier07611969952281
UDI-Public(01)07611969952281(17)211025(10)9134011
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Catalogue Number814060100
Device Lot Number9134011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).; IH-1000, SN (B)(6).; IH-1000, SN (B)(6).; IH-1000, SN (B)(6).
Patient SexUnknown